advertisement
Question
Posted by: Lizzy | 2009/10/13

Ciplatrim and Reductil

Why should these two products not be taken for a prolonged period of time. e.g. a year? What are the effects? My Dr. has put me on Reductil 10 for a year now, and changed to Ciplatrim this month because it' s cheaper. I lost weight beautifully but, have regained it. Could it be that the effectiveness has subsided due to the fact that I' ve been taking it for so long?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Lizzy
The package insert for both Reductil and Ciplatrim states that if no significant weightloss is achieved within a period of 3 months, the treatment must be discontinued. This is logical as it is no use taking a medication that can cause potential side-effects unless it is doing its job. In your case taking sibutramine for 12 months has not helped you lose the weight you regained. I don't think that you gained the weight because of getting used to the medication, but that some other factor(s) may have been responsible (e.g. increasing food intake, doing less exercise, hormonal changes, depression, etc). Try and pinpoint what changed when you started to gain weight again and if this factor or these factors can be remedied before you continue taking a medication that is not working for you. It may help to join Weigh-less as suggested in the Ciplatrim launch to help you lose the weight.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2009/10/13

Dear Lizzy
The package insert for both Reductil and Ciplatrim states that if no significant weightloss is achieved within a period of 3 months, the treatment must be discontinued. This is logical as it is no use taking a medication that can cause potential side-effects unless it is doing its job. In your case taking sibutramine for 12 months has not helped you lose the weight you regained. I don't think that you gained the weight because of getting used to the medication, but that some other factor(s) may have been responsible (e.g. increasing food intake, doing less exercise, hormonal changes, depression, etc). Try and pinpoint what changed when you started to gain weight again and if this factor or these factors can be remedied before you continue taking a medication that is not working for you. It may help to join Weigh-less as suggested in the Ciplatrim launch to help you lose the weight.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement